Alert archive / California / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 3, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 5, 2011, 1:43 PM PDT for Riverside County, San Bernardino County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 1:43 PM PDT (20:43 UTC)
- Expired
- Jul 5, 2011, 2:34 PM PDT
- In force
- 51 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
The radar
The Santa Ana Mts radar (KSOX), 146 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -617 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573
WUUS55 KPSR 052043
SVRPSR
CAC065-071-052145-
/O.NEW.KPSR.SV.W.0003.110705T2043Z-110705T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
143 PM MST TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
* UNTIL 245 PM MST
* AT 138 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL RIVERSIDE
COUNTY...OR 8 MILES SOUTH OF TWENTYNINE PALMS...AND MOVING NORTH AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3412 11620 3412 11606 3407 11600 3404 11600
3403 11593 3397 11593 3393 11614 3412 11622
TIME...MOT...LOC 2042Z 169DEG 8KT 3404 11605
$$
CDEWEY2 follow-up statements
933
WWUS55 KPSR 052053
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
153 PM MST TUE JUL 5 2011
CAC065-071-052145-
/O.CON.KPSR.SV.W.0003.000000T0000Z-110705T2145Z/
RIVERSIDE CA-SAN BERNARDINO CA-
153 PM MST TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MST
FOR SOUTH CENTRAL SAN BERNARDINO AND NORTH CENTRAL RIVERSIDE
COUNTIES...INCLUDING JOSHUA TREE NATIONAL PARK...
AT 147 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...OR 6 MILES SOUTH OF
TWENTYNINE PALMS...MOVING NORTH AT 10 MPH.
AREAS AFFECTED INCLUDE PINTO BASIN ROAD...HIDDEN VALLEY PICNIC
AREA...INDIAN COVE CAMPGROUNDS...AND THE JOSHUA TREE PARK ENTRANCE.
IN ADDITION TO WIND GUSTS IN EXCESS OF 60 MPH THIS STORM MAY PRODUCE
LARGE HAIL AND FLOODING OF ROADWAYS INSIDE THE PARK.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS......AND DEADLY CLOUD TO GROUND
LIGHTNING. MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.
&&
LAT...LON 3412 11620 3412 11606 3407 11600 3404 11600
3403 11593 3397 11593 3393 11614 3412 11622
TIME...MOT...LOC 2051Z 169DEG 8KT 3406 11605
$$
CDEWEY264
WWUS55 KPSR 052134
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
234 PM MST TUE JUL 5 2011
CAC065-071-052142-
/O.CAN.KPSR.SV.W.0003.000000T0000Z-110705T2145Z/
RIVERSIDE CA-SAN BERNARDINO CA-
234 PM MST TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO
AND NORTH CENTRAL RIVERSIDE COUNTIES...INCLUDING JOSHUA TREE
NATIONAL PARK...IS CANCELLED...
THE STORM HAS MOVED INTO TWENTYNINE PALMS AREA AND AWAY FROM JOSHUA
TREE NATIONAL PARK.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3412 11620 3412 11606 3407 11600 3404 11600
3403 11593 3397 11593 3393 11614 3412 11622
TIME...MOT...LOC 2132Z 169DEG 8KT 3415 11607
$$
CDEWEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:45 AM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 5, 10:45 AM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1045 AM MST TUE JUL 5 2011 .SYNOPSIS... MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA FROM THE SOUTHEAST AROUND HIGH PRESSURE ALOFT NEAR THE 4 CORNERS THROUGH WEDNESDAY. THIS MEANS A CONTINUED CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS..AND DESERT BLOWING DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA. DRIER AIR IS EXPECTED TO SLOWLY MOVE OVER SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA FRIDAY THROUGH MONDAY. NEAR AVERAGE HIGH TEMPERATURES ARE EXPECTED TODAY WITH SLIGHTLY WARMER WEATHER THE LATTER HALF OF THIS WEEK. && .DISCUSSION... THERE WAS SOME CLOUDINESS MOVING WEST ACROSS THE NORTH PORTION OF SOUTHERN GILA COUNTY AS WELL AS YUMA AND LA PAZ COUNTIES WEST ACROSS SOUTHEAST CALIFORNIA AT MID MORNING. AT THE SAME TIME...MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH-CENTRAL PINAL COUNTY INCLUDING THE GREATER PHOENIX AREA WERE SUNNY. TEMPERATURES AND DEW POINT TEMPERATURES WERE GENERALLY A COUPLE OF DEGREES HIGHER COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY LIGHT AND VARIABLE. THE AIRMASS AT PHOENIX WAS NEARLY AS MOIST AND NOT QUITE AS UNSTABLE EARLY THIS MORNING COMPARED WITH THE SAME TIME YESTERDAY...BUT STILL THERE WAS STILL A GOOD AMOUNT OF MOISTURE AND INSTABILITY. HIGH PRESSURE ALOFT CONTINUES TO BE CENTERED NEAR OR JUST TO THE EAST OF THE 4 CORNERS. A CLOCKWISE FLOW OF AIR AROUND THE HIGH PRESSURE SYSTEM CONTINUES TO BRING MOISTURE ACROSS OUR AREA. WEAK LOW PRESSURE WAVES MOVING AROUND THE HIGH PRESSURE CENTER COMBINED WITH THE MOIST AND UNSTABLE AIRMASS WILL RESULT IN ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF THE GREATER PHOENIX AREA THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS ARE EXPECTED TO MOVE INTO THE SOUTH-CENTRAL ARIZONA DESERT AREAS WITH A POSSIBILITY OF A DUST STORM MAINLY SOUTH AND SOUTHEAST OF PHOENIX LATE THIS AFTERNOON AND THIS EVENING AND AGAIN LATE WEDNESDAY AFTERNOON AND EVENING. THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER IN SOUTHEAST CALIFORNIA. THUS...THERE IS GENERALLY ONLY A SLIGHT CHANCE OF MAINLY NIGHTTIME SHOWERS AND THUNDERSTORMS IN THE SOUTHEAST CALIFORNIA DESERT AREAS...BUT MAINLY IN THE AFTERNOON AND EVENING IN JOSHUA TREE NATIONAL PARK. PREVIOUS DISCUSSION... TODAY...THUNDERSTORMS OVER OUR FORECAST AREA ENDED A FEW HOURS AGO AND NOW THERE IS JUST A LOT OF DEBRIS CLOUDINESS AROUND...KEEPING TEMPS UP. 00Z MODEL FORECAST SOUNDINGS SHOWED DEEPENING MIXED LAYERS FOR TODAY BUT THEY DID NOT REFLECT THE EFFECTS THE EVENING OUTFLOWS OVER THE SOUTH-CENTRAL DESERTS...INCLUDING PHOENIX. 06Z NAM PICKED UP ON THIS BUT STILL SHOWED SOME POTENTIAL FOR LATE THIS AFTERNOON/EVENING...BUT WITH THE USUAL CIN. SIMILAR LOOKING FORECAST SOUNDINGS APPEAR OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. NEITHER GFS NOR NAM DEPICT ANY PROLONGED COHERENT UPPER DIFFLUENCE/DIVERGENCE OVER OUR AREA FOR TODAY WITH THE ANTICYCLONE AT UPPER LEVELS CENTERED NEAR THE 4 CORNERS. SUCH FEATURES ARE DEPICTED FURTHER SOUTH OVER NORTHWEST MEXICO AS WELL AS TO THE NORTHWEST OF OUR CALIFORNIA ZONES. HOWEVER...AN INVERTED TROUGH NEAR THE BIG BEND IS SLOWLY MOVING WESTWARD AND MAY AID DEVELOPMENT OF CONVECTION OUTSIDE OF OUR FORECAST AREA WHICH COULD PROPAGATE INTO SOUTH-CENTRAL ARIZONA. THIS SCENARIO IS INDICATED IN THE NAM QPF...LESS SO IN THE GFS. THE LOCAL WRF RUN FROM 18Z SHOWS A GOOD SWATH OF QPF ORIGINATING OVER/NEAR ZONE 24 AND MOVING WESTWARD BEFORE DISSIPATING OVER IMPERIAL COUNTY. IT REMAINS TO BE SEEN HOW MUCH ACTIVITY THERE WILL BE TODAY OVER SOUTHEAST ARIZONA DUE TO LAST NIGHTS STORMS. HOWEVER...STEERING FLOW LOOKS LIKE IT WILL BE MORE EASTERLY SO THE WHITE MOUNTAINS...EAST RIM...AND GRAHAM COUNTY WILL BE MORE OF A PLAYER. STORM PROPAGATION/OUTFLOWS WILL ALSO BE NECESSARY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...EXCEPT FOR JOSHUA TREE NATIONAL PARK WHERE THERE WILL BE A BETTER CHANCE OF STORMS INITIATING OVER THE MOUNTAINS. WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN. THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS. FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT. THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A BIT WITH LESS MOISTURE. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS... QUIET WEATHER THIS MORNING WITH TYPICAL EASTERLY WINDS. AFTERNOON AND EARLY EVENING CONVECTION POSSIBLE AGAIN TODAY ALTHOUGH I THINK OUTFLOWS AND BLOWING DUST WILL BE MORE OF A THREAT THAN RAINFALL AT EITHER SITE. CONDITIONS COULD DROP WELL BELOW VFR FOR A BRIEF TIME IN BLOWING DUST BUT THIS WOULD BE SHORT LIVED. CONDITIONS...IF THEY DROP OFF SUBSTANTIALLY...SHOULD IMPROVE AFTER MIDNIGHT WITH LIGHT EAST WINDS PREVAILING. SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS... SCT-BKN CIGS POSSIBLE THIS MORNING WITH CB\S ALSO POSSIBLE LATE IN THE DAY. NOT THINKING PRECIP WILL BE A SIGNIFICANT THREAT BUT BLOWING DUST MAY BE. CONFIDENCE TOO LOW TO INTRODUCE IN TAFS AT THIS POINT THAT FAR WEST. IMPROVING CONDITIONS LIKELY AFTER MIDNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS/AJ AVIATION...LEINS FIRE WEATHER...ELLIS/LEINS
Hazardous weather outlook, Jul 5, 5:44 AM PDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 544 AM MST TUE JUL 5 2011 AZZ021>023-026>028-061245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN YUMA AND LA PAZ COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-061245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 544 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS INSTEAD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-061245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING. JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN RIVERSIDE COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD. THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE STRONG WINDS THAN HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Severe Thunderstorm Warnings in California, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.